Suggest treatment for swelling of hands and feet

default
Posted on Mon, 22 Sep 2014 in Infections
Question: My hands and feet are swollen and I am wondering if it is from Bactrim (sulfamethoxazole and trimethoprim) DS I was prescribed. One ER doctor thought I had MRSA while the other thought I had a bite which caused cellulitis. I still have the localized infection on my leg and now the swelling.
doctor
Answered by Dr. Deepak Kishore Kaltari 14 minutes later
Brief Answer:
Likely to be drug reaction

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms

Bactrim is one of the notorious drug known to cause fixed drug reaction. Presence of bilateral hands and feet swellings is likely to be due to fixed drug reaction. Exact diagnosis is possible by clinical examination of the lesion.
I would recommend you to stop the drug completely. Steroids may be helpful in reducing further reaction, in consultation with your physician.

Do get back to me if you need any further assistance, will be glad to assist you.


Take Care

Best Regards
Dr Deepak Kishore
MBBS,MS,MCh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepak Kishore Kaltari

General Surgeon

Practicing since :2002

Answered : 3193 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Fixed drug reaction

doctor1 MD

Hello Just wanted to let you know I got the biopsy results of my gastroscopy. Results revealed no inflammation on my esophagus and duodenum , only...

doctor1 MD

Have a wound on arm that will not heal, it s been there for about 8 months and slowly enlarging. Been to see family doctor and referred to...

doctor1 MD

Afternoon, I had genital warts about 8yrs ago and was given Warticon which cleared it up and never had a problem since however, a couple months ago...

doctor1 MD

I had small red bumps from my feet to my knees, one that turned to a purple spot. I went to the Dr and she gave me a script for cephalexin 500 mg...

doctor1 MD

Respected Sir, My 4.5 year son, weight 16.5 kg, have fixed drug eruption problem and his left eyelid becomes swollen every time after in taking...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2